MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS STENT SYSTEM 4.0 X 24MM WITHOUT TIP; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS STENT SYSTEM 4.0 X 24MM WITHOUT TIP; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003SZAS40240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hematoma (1884); Pneumonia (2011); Multiple Organ Dysfunction Syndrome (3261)
Date of Event 07/24/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
This is the first of 2 reports.Subject device remains implanted.
 
Event or Problem Description
It was reported that 2 month-post successful stent-assisted coil embolization of an aneurysm located on the basilar apex, the patient mechanically fell and had subsequent falcine subdural hematoma.Hospitalization/prolonged hospitalization was required.The event was resolved without residual effects 2 days later.Eight days post fall, the patient suffered severe aspiration pneumonia and multi organ system failure.The patient died 15 days post fall.According to the clinical events committee (cec), the fall and subsequent falcine subdural hematoma were related to parkinson's disease, concomitant medication (plavix/asa), and atlas stents (subject device) and severe aspiration pneumonia and multi organ system failure were related to parkinson's disease, medical complications, and atlas stents.Had the patient not had an intracranial stent, she would not have been on dual antiplatelet therapy (dapt), so this event is device and drug related.
 
Additional Manufacturer Narrative
A review of the device history record could not be performed because the lot number was not reported.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.However, adverse events associated with the use of stent or with the endovascular procedures include, but are not limited to: complications, death and noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complications has been assigned to this event.
 
Event or Problem Description
It was reported that 2 month-post successful stent-assisted coil embolization of an aneurysm located on the basilar apex, the patient mechanically fell and had subsequent falcine subdural hematoma.Hospitalization/prolonged hospitalization was required.The event was resolved without residual effects 2 days later.Eight days post fall, the patient suffered severe aspiration pneumonia and multi organ system failure.The patient died 15 days post fall.According to the clinical events committee (cec), the fall and subsequent falcine subdural hematoma were related to parkinson's disease, concomitant medication (plavix/asa), and atlas stents (subject device) and severe aspiration pneumonia and multi organ system failure were related to parkinson's disease, medical complications, and atlas stents.Had the patient not had an intracranial stent, she would not have been on dual antiplatelet therapy (dapt) so this event is device and drug related.

Brand Name
NEUROFORM ATLAS STENT SYSTEM 4.0 X 24MM WITHOUT TIP
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7704724
Report Number3008881809-2018-00315
Device Sequence Number1018656
Product Code NJE
UDI-Device Identifier07613252656203
UDI-Public07613252656203
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
H020002/S046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberM003SZAS40240
Device Lot Number19178493
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age75 YR